Alert archive / North Carolina / Beach Hazards Statements in 2014

Beach Hazards Statement 10, NWS Newport/Morehead City, NC

July 5, 2014

NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 5, 2014, 4:19 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2014, 4:19 AM EDT (08:19 UTC)
Expired
Jul 5, 2014, 8:00 PM EDT
In force
16 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WHUS42 KMHX 050819
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 AM EDT SAT JUL 5 2014

...A HIGH THREAT OF DANGEROUS RIP CURRENTS NORTH OF CAPE HATTERAS
TODAY...

.LINGERING LARGE SWELL FROM THE NORTHEAST DUE TO DEPARTING
TROPICAL CYCLONE ARTHUR WILL CREATE DANGEROUS RIP CURRENTS THROUGH
TODAY.

NCZ103-052030-
/O.NEW.KMHX.BH.S.0010.140705T0819Z-140706T0000Z/
OUTER BANKS DARE-
419 AM EDT SAT JUL 5 2014

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS
EVENING.

* HAZARDS...DANGEROUS RIP CURRENTS.

* LOCATION...NORTH OF CAPE HATTERAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 4:03 AM EDT, 16 minutes earlier.

Area forecast discussion, Jul 5, 4:03 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 AM EDT SAT JUL 5 2014

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST TODAY. THE
HIGH WILL MOVE EAST SUNDAY AND CONTINUE OFFSHORE NEXT WEEK
AS A SURFACE TROUGH DEVELOPS TO THE WEST. THE FRONT WILL
APPROACH THE AREA AND STALL OVER THE AREA LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 355 AM SATURDAY...SHOWERS HAVE BEEN PERSISTENT JUST OFF THE
ONSLOW COUNTY COAST IN VICINITY OF FRONTAL BOUNDARY THAT CONTINUES
TO MOVE FURTHER OFFSHORE. AS HIGH PRESSURE STARTS TO BUILD
SOUTHEAST FROM THE GREAT LAKES...DEWPOINTS HAVE DROPPED INTO THE
50S OVER THE NORTHERN AND WESTERN PORTIONS OF OUR AREA WITH LOWER
60S ELSEWHERE. COUPLED WITH A N/NE BREEZE AND GENERALLY SUNNY
SKIES WITH JUST A FEW PATCHY HIGH CLOUDS...IT SHOULD BE A PLEASANT
DAY FOR EARLY JULY WITH HIGHS IN THE MID 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS OF 355 AM SATURDAY...A VERY COMFORTABLE NIGHT FOR EARLY JULY
EXPECTED AS HIGH PRESSURE BUILDS RIGHT OVER EASTERN NORTH CAROLINA
ALLOWING FOR SOME DECENT RADIATIONAL COOLING. LOWS SHOULD RANGE
FROM THE LOW/MID 60S WITH UPPER 60S IMMEDIATE COAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 330 AM SAT...LONG TERM PERIOD WILL BE QUITE WARM TO
START...THEN INCREASING PRECIP CHANCES TOWARDS THE END OF THE WORK
WEEK.

COOL FRONT THAT IS TO THE SOUTH OF THE AREA AT THE END OF THE
WEEKEND IS FORECAST TO LIFT NORTH AS A WARM FRONT LATE SUN INTO
EARLY MON. MOST MODELS IN GENERAL AGREEMENT ON A WEAKNESS IN THE MID
LEVELS DEVELOPING ON THE FRONTAL BOUNDARY...THOUGH TIMING
DIFFERENCES EXIST WITH THE LIFTING OF THIS FEATURE THROUGH E NC.
05/00Z GFS/NAM BRING IT THROUGH SUN AFTERNOON INTO EARLY EVENING...
WHILE ECMWF AND SREF MEAN HAVE BEST CHANCE OF SHOWERS/STORMS SUN
EVENING AND INTO EARLY MON MORNING. HAVE USED A BLEND OF THESE SOLNS
AND INDICATED CHANCE POPS ACROSS CRYSTAL COAST/OBX SUN NIGHT...WITH
SLIGHT CHANCE POPS ACROSS EAST CENTRAL NC. NORTHERN PORTIONS OF THE
FA SHOULD REMAIN DRY.

850 MB TEMPS RISE MON AS STRENGTHENING SW FLOW BRINGS INCREASINGLY
WARM TEMPS TO THE AREA. MOST LOCATIONS INLAND WILL REACH THE LOW
90S...WITH MID/UPR 80S COAST. TUE AND WED WILL BE EVEN HOTTER AS LOW
LEVEL THICKNESSES SOAR TO ~1430M...AND TRANSLATE TO MAX T'S IN THE
MID 90S. IT WILL REMAIN DRY MON THROUGH WED AS UPR RIDGING
DOMINATES. AN ISO SEA BREEZE THUNDERSHOWER IS POSSIBLE WED AFTERNOON
AS LOW LEVEL MOISTURE INCREASES.

FAIRLY GOOD AGREEMENT AMONGST LONG RANGE MODEL SUITE IN GENERAL
SYNOPTIC PATTERN. LONG WAVE TROUGH WILL BE THE DOMINANT FEATURE
ACROSS THE EASTERN CONUS...WITH AN APPROACHING COLD FRONT WED NIGHT
INTO THUR. AS IS TYPICALLY THE CASE DURING THE SUMMER ACROSS E
NC...THE FRONT WILL STALL AS IT REACHES E NC...AND THIS WILL BE A
FOCUSING MECHANISM FOR INCREASED SHOWER AND TSTORM CHANCES THUR INTO
FRI. HAVE CONTINUED THE TREND FROM PREVIOUS FORECAST IN RAISING
POPS...THOUGH CAPPED THEM AT 40-50 PERCENT DUE TO THE CONVECTIVE
NATURE OF THE PRECIP. LOW LEVEL THICKNESSES REMAIN HIGH THUR AND
FRI... THOUGH WITH INCREASED MOISTURE AND CLOUDS...HIGHS WILL DROP
BACK TO NEAR CLIMO...UPR 80S TO LOWER 90S.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 355 AM SATURDAY...HIGH CONFIDENCE OF VFR CONDITIONS THROUGH
THIS TAF CYCLE AS HIGH PRESSURE BUILDS SOUTH AND EAST FROM THE
GREAT LAKES. EXPECT SOME PATCHY CIRRUS TODAY...OTHERWISE GENERALLY
SUNNY WITH CLEAR SKIES TONIGHT. MIXING AND LOW DEWPOINTS SHOULD
PRECLUDE FOG FORMATION THROUGH LATE TONIGHT.

LONG TERM /SUNDAY THROUGH WED...
AS OF 345 AM SAT...LONG TERM PERIOD WILL BE MAINLY VFR. INC CLOUDS
SUN INTO MON WITH A SMALL CHANCE OF A SHOWER OR STORM THOUGH
CONDITIONS SHOULD REMAIN VFR. MO SUNNY SKIES AND SW WINDS...GUSTY AT
TIMES IN THE AFTERNOONS ARE EXPECTED TUE INTO WED.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 4 AM SATURDAY...WITH CONTINUED ROUGH SEAS IN THE WAKE OF
HURRICANE ARTHUR...WILL CONTINUE THE SMALL CRAFT ADVISORY UNTIL
18Z FOR MAINLY THE OUTER PORTIONS OF THE CENTRAL AND NORTHERN
WATERS WHERE SOME 6 FOOT SEAS ARE DEPICTED BY BOTH THE LOCAL
NWPS/SWAN MODEL AND WAVEWATCH. SEAS DROP AFTER 18Z AS HIGH
PRESSURE BUILDS IN. NICE SURGE BEHIND COLD FRONT JUST SOUTH OF THE
AREA WILL CONTINUE FOR A FEW MORE HOURS AS WINDS ARE GUSTING ABOVE
20 KNOTS AT DUCK...HATTERAS...DIAMOND SHOALS AND CAPE LOOKOUT.
THESE WINDS SHOULD SUBSIDE BY MID- MORNING.

LONG TERM /SUNDAY THROUGH WED/...
AS OF 345 AM SAT...EAST WINDS ON SUN WILL BECOME SE THEN SOUTH SUN
AFTERNOON AS HIGH PRES PUSHES OFF THE MID ATLANTIC COAST. SPEEDS
SHOULD BE IN THE 10-15 KT RANGE. SW WINDS WILL DOMINATE MON THROUGH
MID TO LATE WEEK AS A TROUGH OF LOW PRES WILL BE TO THE WEST AND
HIGH PRES OFFSHORE. POSSIBLE SCA CONDITIONS WILL DEVELOP AS THE SW
FLOW INC TO THE 20 TO 25 KT RANGE BY TUE INTO MID WEEK.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ150-
     152-154.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...CTC/TL
MARINE...CTC/TL
Hazardous weather outlook, Jul 4, 10:43 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1043 PM EDT FRI JUL 4 2014

NCZ029-044>047-079>081-090>094-060245-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
1043 PM EDT FRI JUL 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-060245-
OUTER BANKS DARE-OUTER BANKS HYDE-
1043 PM EDT FRI JUL 4 2014

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-060245-
ONSLOW-
1043 PM EDT FRI JUL 4 2014

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-060245-
CARTERET-
1043 PM EDT FRI JUL 4 2014

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:29 PM EDTSpecial Marine WarningMHX31 min
Jul 4, 8:35 PM EDTSpecial Weather StatementMHXDare25 min

Nearby

Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.